Lightning, Ocean
- When
- July 14, 2:30 PM EST
- Where
- Ocean County, 1.35 mi ESE of Cassville
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.093, -74.356
Lightning struck a home in Jackson Township.
A pair of lines of strong to severe thunderstorms triggered by another lee side trough moved through New Jersey during the afternoon and evening of the 14th. This line not only caused wind and lightning damage, but also caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A pair of lines of strong to severe thunderstorms triggered by another lee side trough moved through New Jersey during the afternoon and evening of the 14th. This line not only caused wind and lightning damage, but also caused flash flooding. The greatest impact by the thunderstorms was across the central third of New Jersey. About 30,000 homes and businesses lost power throughout the state with the greatest outages also in the central third of the state. Power was not fully restored until the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 14, 2:26 PM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT MON JUL 14 2014
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO APPROACH THE REGION AND ARRIVE LATE
TOMORROW. THE BOUNDARY IS FORECAST TO PASS OFF THE COAST ON
WEDNESDAY ALLOWING HIGH PRESSURE TO BUILD INTO OUR REGION FROM THE
WEST FOR THURSDAY INTO FRIDAY. THE HIGH IS EXPECTED TO PULL AWAY TO
OUR NORTHEAST OVER THE WEEKEND WITH LOW PRESSURE AND A WARM FRONT
ARRIVING FROM THE WEST AND SOUTH.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
NEAR TERM HAZARDS ARE PLENTIFUL THIS AFTERNOON AND INTO THE EVENING
WITH FLASH FLOOD WATCH AND SVR WATCH 418 CONTINUING. SCT CELLS ARE
ACROSS OUR AREA ATTM WITH MORE NUMEROUS CELLS TO THE WEST AND SW.
THIS ACTIVITY WILL CROSS OUR AREA WITH DOWNPOURS/GUSTY (POSSIBLY
DAMAGING) WINDS AND MAYBE SOME HAIL. THE ACTIVITY WILL DECREASE
LATER THIS EVENING AND PATCHY FOG IS POSSIBLE OVERNIGHT. LOW
TEMPERATURES WILL DROP INTO THE MID/UPPER 60S NORTH AND LOW 70S
ACROSS METRO PHILADELPHIA AND THE DELMARVA.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
MORE OF THE SAME WEATHER AS MONDAY. VERY WARM AND HUMID CONDITIONS
WILL CONTINUE AND A COLD FRONT FROM THE N/W WILL PUSH CLOSER TO THE
AREA. EARLY MORNING FOG AND ANY LOW CLOUDS WILL DIMINISH AFTER
11Z-13Z AND PARTLY SUNNY SKIES EXPECTED. DAYTIME HEATING AND SCT
TSTMS EXPECTED FOR THE AFTERNOON INTO THE EVENING. MORE CONCERNS FOR
EXCESSIVE RAINS...SO THE FLASH FLOOD WATCH WILL CONTINUE. THERE IS A
SLIGHT RISK FOR SVR TSTMS ON TUE ACROSS MUCH OF THE AREA. MAX TEMPS
MOSTLY IN THE MID/UPPER 80S ACROSS THE CENTRAL AND SOUTHERN
AREAS...WHILE UP NORTH...READINGS WILL TOP OUT IN THE LOW/MID 80S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE COLD FRONT COULD LINGER IN THE REGION THROUGH WEDNESDAY WHEN
IT FINALLY MOVES OFF SHORE. HOWEVER, THERE IS SOME UNCERTAINTY IN
THE TIMING AS THIS IS AN UNUSUAL, BUT NOT UNPRECEDENTED, PATTERN
FOR MID JULY. AHEAD OF THE FRONT, PRECIPITABLE WATER VALUES WILL
REMAIN WELL ABOVE NORMAL, THOUGH STORM MOTIONS AREN'T PARTICULARLY
SLOW. SO THE FLASH FLOODING THREAT WILL REMAIN AT LEAST THROUGH
TUESDAY EVENING, AND MAY LAST THROUGH WEDNESDAY MORNING. AS FAR AS
THE SEVERE THREAT, MODEL SOUNDINGS SHOW VERY LIMITED ML CAPE, EVEN
AS EARLY AS TUESDAY EVENING. HOWEVER, SOME ELEVATED INSTABILITY IS
POSSIBLE THROUGH OUT THE NIGHT AHEAD OF THE FRONT. STILL, ANY
INSTABILITY BY THIS POINT WILL BE LIMITED, THUS EXPECT THE SEVERE
THREAT TO RAPIDLY DECREASE AFTER SUNSET.
DRIER AND COOLER AIR WILL FILTER IN BEHIND THE FRONT WEDNESDAY AND
WEDNESDAY NIGHT, AS THE HIGH FROM CENTRAL CANADA BUILDS SOUTH OVER
THE CENTRAL U.S. THAT SHOULD BE THE MAIN WEATHER STORY FOR OUR
REGION BOTH THURSDAY AND FRIDAY, THOUGH THE GFS DOES INDICATE AN
UPPER LEVEL SHORT WAVE TROUGH APPROACHING THE REGION FRIDAY,
WHICH MAY BRING PRECIP CHANCES BACK, ESPECIALLY FOR THE WESTERN
PORTIONS OF THE REGION.
ANOTHER LOW, AND POSSIBLY A WARM FRONT WILL ARRIVE IN THE REGION
THIS WEEKEND BRINGING INCREASING CHANCES FOR PRECIPITATION ACROSS
THE REGION. CONSIDERING THE UNCERTAINTY, HAVE KEPT CLOSE TO THE
PREVIOUS FORECAST.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
MOSTLY VFR CONDITIONS THIS AFTERNOON THEN SCT TSTMS LATE THIS
AFTERNOON INTO THE EVENING. LOWER CIGS/VSBYS IN TSTMS WITH AMDS
ISSUED WHEN TIMING BECOMES CLEAR. OVERNIGHT...PARTIAL CLEARING MAY
LEAD TO FOG FORMATION AND MVFR CONDITIONS POSSIBLE. IFR CONDITIONS
MAY OCCUR ACROSS AREAS THAT GET ANY DECENT RAINS TODAY. TUE...MOSTLY
VFR AFTER ANY FOG BURNS OFF. MORE SCT TSTMS AGAIN LATE MORNING INTO
THE AFTERNOON.
OUTLOOK...
TUESDAY NIGHT AND WEDNESDAY...STARTING IFR WITH TSRA. RAIN
POSSIBLY HEAVY AT TIMES. CONDITIONS WILL IMPROVE FROM WEST TO EAST
TO VFR THROUGH THE DAY WEDNESDAY.
THURSDAY AND FRIDAY...GENERALLY VFR
SATURDAY...GENERALLY VFR. A CHANCE FOR TSRA ACROSS THE REGION.
&&
.MARINE...
WE WILL RAISE THE SCA FLAG WITH THE 330 PM CWF ISSUANCE. WINDS AND
SEAS WILL CONTINUE TO BUILD OVERNIGHT IN RESPONSE TO THE APPROACHING
FRONT TO THE WEST. SCT TSTMS EARLY WILL BECOME NUMEROUS THIS EVENING
BEFORE DIMINISHING AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH WILL
BE IN EFFECT FOR THE WATERS UNTIL 800 PM. SCA CONDITIONS POSSIBLE
AGAIN TUE.
OUTLOOK...
TUESDAY NIGHT AND WEDNESDAY...WAVE HEIGHTS COULD BE NEAR 5 FT,
DECREASING LATE IN THE DAY. GUSTY WINDS WILL BE POSSIBLE IN THE
VICINITY OF ANY THUNDERSTORMS.
THURSDAY THROUGH SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE NEW JERSEY
COAST.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR PAZ054-055-
060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR NJZ001-007>010-
012-013-015>019.
DE...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ450>455.
&&
SYNOPSIS...99
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...JOHNSON
AVIATION...JOHNSON/O'HARA
MARINE...JOHNSON/O'HARA
RIP CURRENTS...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 128 PM EDT MON JUL 14 2014 NJZ001-007>010-012-013-015-PAZ054-055-060>062-101>106-151730- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 128 PM EDT MON JUL 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-151730- EASTERN MONMOUTH- 128 PM EDT MON JUL 14 2014 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ON TUESDAY AND TUESDAY EVENING MAY BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-NJZ020>023-027-151730- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 128 PM EDT MON JUL 14 2014 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ON TUESDAY AND TUESDAY EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-MDZ008-NJZ016>019-PAZ070-071-151730- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA- 128 PM EDT MON JUL 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ON TUESDAY AND TUESDAY EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ024>026-151730- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- 128 PM EDT MON JUL 14 2014 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ON TUESDAY AND TUESDAY EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450-151730- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- 128 PM EDT MON JUL 14 2014 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ON TUESDAY AND TUESDAY EVENING MAY BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-451>455-151730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 128 PM EDT MON JUL 14 2014 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ON TUESDAY AND TUESDAY EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY RAIN AND FREQUENT LIGHTNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 AM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG JACKSON TWP 41.01N 75.38W
07/13/2014 MONROE PA 911 CALL CENTER
TREES DOWN.
1000 PM TSTM WND DMG STROUDSBURG 40.98N 75.20W
07/13/2014 MONROE PA 911 CALL CENTER
TREES DOWN.
1000 PM TSTM WND DMG TATAMY 40.74N 75.26W
07/13/2014 NORTHAMPTON PA 911 CALL CENTER
A FEW TREES DOWN AROUND THE COUNTY.
1025 PM TSTM WND DMG RISING SUN 39.70N 76.06W
07/13/2014 CECIL MD 911 CALL CENTER
TREES DOWN ACROSS ROAD.
1045 PM TSTM WND DMG CLINTON 40.64N 74.91W
07/13/2014 HUNTERDON NJ EMERGENCY MNGR
SCATTERED TREES AND WIRES DOWN ACROSS THE NORTHERN HALF
OF THE COUNTY.
&&
EVENT NUMBER PHI1400512 PHI1400514 PHI1400515 PHI1400513 PHI1400516
STAFFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 319 PM EDT MON JUL 14 2014 PAZ054-060-142100- CARBON-BERKS- INCLUDING THE CITIES OF...JIM THORPE...READING 319 PM EDT MON JUL 14 2014 STRONG THUNDERSTORMS WILL BE MOVING INTO THE AREA DURING THE MID AFTERNOON HOURS. EXPECT WINDS GUSTS TO 50 MPH AND VERY HEAVY RAINFALL WITH THESE STORMS. BE PREPARED FOR SHARP REDUCTIONS IN VISIBILITY AND PONDING OF WATER ON ROADWAYS DUE TO THE HEAVY RAINFALL. SZATKOWSKI
The Philadelphia radar (KDIX), 17 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
9 thunderstorm wind, 7 lightning, 1 funnel cloud. Local standard time, as filed.
Lightning struck a home in Jackson Township.
Lightning struck a home in Wall Township.
Lightning struck a home in Manasquan.
Lightning struck a home on Grove Street in Point Pleasant.
A severe thunderstorm knocked down wires and large tree limbs in Raritan and Readington Townships.
A severe thunderstorm toppled several trees and started a couple of small fires because of downed wires in Glassboro Borough.
A severe thunderstorm knocked down a large tree in Deptford Township. The tree caused minor damage to a home, but destroyed a vehicle on the property.
Lightning struck three homes in Washington Township and caused electrical damage in all of them. No serious injuries were reported. The combination of damaging winds and lightning caused about 3,000 homes and businesses to lose power in Gloucester County.
A severe thunderstorm produced a strong microburst in Voorhees Township in the Green Ridge Development. Numerous trees and wires were knocked down. The wind itself and/or the downed trees caused siding, roofing and fencing damage to several homes. Downed trees also damaged some vehicles. Trees as tall as 70 feet were toppled. A few families were evacuated. The microburst affected homes from Great Oak and North Pelham Roads east through Green Ridge, Blue Ridge and Saddle Ridge Roads. The estimated peak wind gust was 80 mph. Nearly 7,000 homes and businesses lost power in Camden County.
The same severe thunderstorm that produced the strong microburst also caused tree damage around the Coffins Corner section of Voorhees Township.
A severe thunderstorm knocked down trees and wires near the Promenade at Sagemore Shopping Center in Evesham Township.
A severe thunderstorm knocked down several trees in Medford.
A severe thunderstorm produced a wind gust of 65 mph in Lumberton Township.
The severe thunderstorm that produced wind damage in Southampton Township also generated a funnel cloud. The funnel cloud did not touch down.
A severe thunderstorm caused wind damage in Southampton Township. Trees and power lines were knocked down and an irrigation pipe was blown across Buddtown Road. Nearly 4,300 homes and businesses lost power in Burlington County.
A Lightning strike started a shed fire in Lakewood.
Lightning struck for separate homes in Neptune. No serious injuries or significant damage occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534026, 534028, 534029, 534027, 534017, 537063, 532993, 537370, 534018, 534021, 534020, 536869, 534022, 534025, 534024, 537366, 537359.